Blog
About

0
views
0
recommends
+1 Recommend
1 collections
    0
    shares
      • Record: found
      • Abstract: found
      • Article: found

      Isoniazid-Induced Crescentic Glomerulonephritis in a Child with a Positive Tuberculin Skin Test

      Read this article at

      ScienceOpenPublisherPubMed
      Bookmark
          There is no author summary for this article yet. Authors can add summaries to their articles on ScienceOpen to make them more accessible to a non-specialist audience.

          Abstract

          Acute nonoliguric renal failure developed in a 13-year-old girl, 1 month after the institution of isoniazid therapy because of a positive tuberculin test at school screening. A renal biopsy demonstrated severe crescentic glomerulonephritis with focal interstitial changes. Discontinuation of isoniazid and a short course of steroids and cyclophosphamide therapy were followed by complete recovery. Whereas isoniazid has been shown to induce a lupus-like syndrome and antihistone antinuclear antibodies, our patient displayed none of the clinical or immunological features that are characteristic of drug-induced lupus. Furthermore, none of the identifiable causes for crescentic glomerulonephritis was evident in this girl. To the best of our knowledge this is the first report suggesting a possible association of crescentic glomerulonephritis to isoniazid treatment.

          Related collections

          Author and article information

          Journal
          AJN
          Am J Nephrol
          10.1159/issn.0250-8095
          American Journal of Nephrology
          S. Karger AG
          0250-8095
          1421-9670
          1998
          October 1998
          10 September 1998
          : 18
          : 5
          : 430-432
          Affiliations
          a Division of Pediatrics, b Division of Pathology, and c Department of Nephrology, Rambam Medical Center and Technion, Faculty of Medicine, Haifa, Israel
          Article
          13389 Am J Nephrol 1998;18:430–432
          10.1159/000013389
          9730569
          © 1998 S. Karger AG, Basel

          Copyright: All rights reserved. No part of this publication may be translated into other languages, reproduced or utilized in any form or by any means, electronic or mechanical, including photocopying, recording, microcopying, or by any information storage and retrieval system, without permission in writing from the publisher. Drug Dosage: The authors and the publisher have exerted every effort to ensure that drug selection and dosage set forth in this text are in accord with current recommendations and practice at the time of publication. However, in view of ongoing research, changes in government regulations, and the constant flow of information relating to drug therapy and drug reactions, the reader is urged to check the package insert for each drug for any changes in indications and dosage and for added warnings and precautions. This is particularly important when the recommended agent is a new and/or infrequently employed drug. Disclaimer: The statements, opinions and data contained in this publication are solely those of the individual authors and contributors and not of the publishers and the editor(s). The appearance of advertisements or/and product references in the publication is not a warranty, endorsement, or approval of the products or services advertised or of their effectiveness, quality or safety. The publisher and the editor(s) disclaim responsibility for any injury to persons or property resulting from any ideas, methods, instructions or products referred to in the content or advertisements.

          Page count
          Figures: 1, References: 10, Pages: 3
          Product
          Self URI (application/pdf): https://www.karger.com/Article/Pdf/13389
          Categories
          Case Report

          Comments

          Comment on this article